Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Triple points and singularities of projections of smoothly immersed surfaces


Author: Thomas Banchoff
Journal: Proc. Amer. Math. Soc. 46 (1974), 402-406
MSC: Primary 57A35; Secondary 57D45, 57D40
MathSciNet review: 0377896
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a transversal smooth immersion of a closed $ 2$-dimensional surface into Euclidean $ 3$-space, the number of triple points is congruent modulo 2 to the Euler characteristic. The approach of this paper includes an introduction to normal Euler classes of smoothly immersed manifolds by means of singularities of projections.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A35, 57D45, 57D40

Retrieve articles in all journals with MSC: 57A35, 57D45, 57D40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0377896-X
PII: S 0002-9939(1974)0377896-X
Keywords: Triple points, singularities of projections, immersions, Euler characteristic
Article copyright: © Copyright 1974 American Mathematical Society